MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 6X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 6X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4156040S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, when the balloon of a 6mm x 4cm x 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter was inserted into the patient, a leak was noticed upon inflation.The balloon would not inflate to nominal pressure.Therefore, another unknown balloon was used to complete the case.There was no reported patient injury.The balloon was normally prepped using 50/50 unknown contrast to saline ratio.The operator was trained to the powerflex extreme device.The device was opened in sterile filed.The device was stored, handled, and prepped per the instructions for use (ifu).There was no difficulty removing the product from the hoop or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon catheter did not kink while being used.Another device was used to complete the procedure.The product was returned for analysis.One non-sterile powerflex extreme 6x4 80cm balloon catheter was received for analysis inside a plastic bag.Per visual analysis, no anomalies could be observed on the received unit.Per functional analysis, a lab sample inflator-deflator was attached to the inflation lumen on the hub of the unit and positive pressure was applied.The balloon was successfully inflated.No anomalies were observed.A product history record (phr) review of lot 82183780 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ could not be confirmed during device analysis.Functional analysis was performed, and the balloon successfully inflated with no anomalies noted to the device.The exact cause of the event reported could not be determined during analysis.The device performed as intended by successful inflation; therefore, it is likely that procedural factors and handling of the device, contributed to the event reported by the customer.According to the safety information in the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, when the balloon of a 6mm x 4cm x 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter was inserted into the patient, a leak was noticed upon inflation.The balloon would not inflate to nominal pressure.Therefore, another unknown balloon was used to complete the case.There was no reported patient injury.The balloon was normally prepped using 50/50 unknown contrast to saline ratio.The operator was trained to the powerflex extreme device.The device was opened in sterile filed.The device was stored, handled, and prepped per the instructions for use (ifu).There was no difficulty removing the product from the hoop or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon catheter did not kink while being used.Another device was used to complete the procedure.The device will be returned for evaluation.

Brand Name
POWERFLEX EXTREME 6X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10638108
Report Number9616099-2020-03956
Device Sequence Number3619817
Product Code LIT
UDI-Device Identifier20705032001752
UDI-Public20705032001752
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number4156040S
Device Catalogue Number4156040S
Device Lot Number82183780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2020
Initial Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1